MAUDE Adverse Event Report: COOK ENDOSCOPY QUANTUM TTC BILIARY BALLOON DILATOR; FGE, BILIARY CATHETER AND ACCESSORIES

COOK ENDOSCOPY QUANTUM TTC BILIARY BALLOON DILATOR; FGE, BILIARY CATHETER AND ACCESSORIES
Catalog Number QBD-10X3
Medical Device Problem Codes Hole In Material (1293); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook quantum biliary inflation device,.035 wire guide (unknown type).Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.During our evaluation of the product said to be involved a functional test was performed.A quantum biliary dilation syringe filled with water was attached the balloon inflation port to inflate the balloon.While inflating the balloon, water was observed exiting three (3) different holes near the proximal end of the balloon.No portion of the balloon material was missing.A slight kink was observed near the proximal end of the balloon inflation port hub.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusions: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The additional information provided indicated the balloon did not receive lubrication prior to advancement through the endoscope.This is the most likely cause for the reported observation.The instructions for use direct the user to "apply a water soluble lubricant to the balloon to allow easier passage through the accessory channel." this activity will aid in endoscopic advancement and balloon preservation.The instructions for use direct the user to apply negative pressure to the catheter to facilitate passage through the endoscope.The application of negative pressure will aspirate all residual air from the balloon and ease endoscopic advancement.Negative pressure will also aid in balloon preservation and optimize balloon performance.A small hole in the balloon material can occur if the balloon is inflated prior to advancement through the endoscope or if the balloon is inflated while partially or fully inside the accessory channel of the endoscope.The instructions for use contain the following precaution: ¿do not inflate the balloon prior to introduction into the scope as this may cause damage to the scope.¿ the instructions for use also contain the following precaution: ¿the entire balloon must be extended beyond the tip of the duodenoscope and be fluoroscopically visualized and positioned before inflation.¿ prior to distribution, a portion of the quantum ttc biliary balloon dilator lot is subjected to a test to ensure device integrity.During this test, the outer diameter vs.Pressure is measured/verified.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) in the duodenal papilla, the physician used a cook quantum ttc biliary balloon dilator.The surgeon placed the balloon into the position through the endoscope.Then inject [fluid was injected] and found that the balloon was leaking.The physician withdrew the device and replaced with a new one instead.

Brand Name
QUANTUM TTC BILIARY BALLOON DILATOR
Common Device Name
FGE, BILIARY CATHETER AND ACCESSORIES
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5676456
Report Number1037905-2016-00150
Device Sequence Number291977
Product Code FGE
UDI-Device Identifier00827002226579
UDI-Public(01)00827002226579(17)181116(10)W3646779
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K935094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberQBD-10X3
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Device Age5 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2016
Initial Report FDA Received Date05/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS-JF-260 ENDOSCOPE
Patient Age35 YR
Patient Weight50